Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Wichita, KS

June 28, 20144 counties in Kansas

NWS Wichita, KS issued this special weather statement at Jun 28, 2014, 2:08 PM CDT for 4 counties in Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 2:08 PM CDT (19:08 UTC)
Expired
Jun 28, 2014, 3:00 PM CDT
In force
52 min
Issued by
NWS Wichita, KS

Counties Allen County, KS, Labette County, KS, Neosho County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 142 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS83 KICT 281908
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SAT JUN 28 2014

KSZ071-072-095-096-099-100-282000-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-WOODSON-
208 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  EASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 300 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
  FROM YATES CENTER TO ALTOONA TO DEARING...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...CHANUTE...IOLA...PARSONS...LIBERTY...CHERRYVALE...
  NEOSHO FALLS...THAYER...HUMBOLDT...MOUND VALLEY...GALESBURG...
  EDNA...GAS...ALTAMONT...ERIE...LA HARPE...ST. PAUL...BARTLETT...
  MORAN AND OSWEGO.

WINDS TO 50 MPH AND VERY HEAVY RAINFALL RATES ARE EXPECTED WITH 
THESE STORMS. FREQUENT LIGHTNING STRIKES ARE OCCURRING WITH THIS 
LINE OF STORMS.  

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3701 9508 3702 9574 3756 9571 3804 9579
      3804 9508
TIME...MOT...LOC 1907Z 271DEG 29KT 3790 9567 3756 9560
          3704 9567

$$

CARUSO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:07 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 28, 12:07 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1207 PM CDT SAT JUN 28 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 302 AM CDT SAT JUN 28 2014

A LARGE MCS THAT DEVELOPED OVER WESTERN KANSAS AND NEBRASKA HAS
TREKKED EASTWARD AND IS IS MOVING EASTWARD ACROSS NEBRASKA AND
KANSAS THIS MORNING. GUSTY WINDS ACCOMPANY THE LEADING EDGE OF
THIS MCS...AS WELL AS HEAVY RAINFALL. TEMPERATURES HAVE FALLEN
INTO THE LOW 60S IN THE RAIN WITH 70S AHEAD OF MAIN LINE.

BILLINGS WRIGHT

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 302 AM CDT SAT JUN 28 2014

TODAY:
THE MCS/SQUALL LINE THAT IS OVER CENTRAL.WESTERN KANSAS THIS
MORNING IS EXPECTED TO CONTINUE TO TRACK EASTWARD ACROSS THE AREA.
THE MAIN THREATS WITH THIS ACTIVITY MAY BE SOME BRIEF GUSTY
WINDS...BUT THE BIGGER THREAT WILL BE FLOODING EARLY THIS MORNING
AS STORM MOTION IS SLOW AND STORMS TRAIN OVER THE SAME AREAS.

THIS MCS WILL SLOWLY MOVE EASTWARD EARLY THIS MORNING AND BE OVER
EASTERN/SOUTHEASTERN KANSAS DURING THE MID-MORNING HOURS. THE MAIN
UPPER WAVE WILL ROTATE EAST/NORTHEASTWARD DURING THE DAYTIME
HOURS. THIS WAVE WILL SUPPORT NEW CONVECTIVE DEVELOPMENT ACROSS
MAINLY CENTRAL AND EASTERN KANSAS DURING THE DAY AND EVENING
HOURS. CAPE IS PLENTIFUL AROUND 2000-3000 J/KG WITH 30-40 KTS BULK
SHEAR. THESE PARAMETERS WILL SUPPORT SEVERE STORMS IF/WHEN STORMS
DO DEVELOP. THE CONVECTIVE OUTFLOW FROM THIS MORNINGS MCS COULD
CHANGE HOW THE LATER AFTERNOON DEVELOPMENT BEGINS/EVOLVES. FEEL
THAT LATER UPDATES MAY BE NEEDED...BUT OVERALL...ANY STORM THAT
DEVELOPS COULD BE SEVERE...AND THE PRIMARY AREA OF THREAT WILL BE
FOR CENTRAL/SOUTH CENTRAL AND EASTERN KANSAS.

SUNDAY - MONDAY:
AS THE UPPER WAVE ROTATES NORTHWARD AROUND THE TROUGH...KANSAS WILL
BE ON THE SUBSIDENCE SIDE OF THE WAVE.  EXPECTING CONVECTION TO
DIMINISH LATE SATURDAY NIGHT/EARLY SUNDAY MORNING OVER KANSAS WITH
LINGERING ACTIVITY OVER MISSOURI. THE MAIN CONCERN FOR SUNDAY AND
MONDAY WILL BE HIGH TEMPERATURES AND HIGH HUMIDITY. THE ABUNDANT
MOISTURE THAT THE REGION HAS HAD OVER THE LAST FEW DAYS WILL KEEP
DEWPOINT TEMPERATURES IN THE UPPER 60S TO LOW 70S. WITH HIGHS
FORECASTED INTO THE 90S...AND EVEN MID 90S BY MONDAY AHEAD OF THE
NEXT FRONT...HEAT INDICES WILL REACH BETWEEN 100 AND 105 DEGREES.
TAKE PRECAUTIONS IF YOU MUST BE OUTDOORS.

THERE WILL BE ANOTHER CHANCE FOR AN OVERNIGHT MCS LATE
SUNDAY. WHILE THIS ACTIVITY COULD REACH THE I-70 CORRIDOR AND
IMPACT CENTRAL KANSAS...THE SIGNAL IS STRONGER FOR IT TO IMPACT
NEBRASKA AND NORTHEASTERN KANSAS. THE NEXT WAVE WILL MOVE ACROSS
THE NORTHERN PLAINS CAUSING A FRONT TO DROP SOUTH ACROSS THE
REGION MONDAY AFTERNOON. AS THE FRONT CONTINUES TO DROP SOUTHWARD
MONDAY NIGHT...CONVECTION IS EXPECTED TO DEVELOP ALONG IT ACROSS
SOUTHERN KANSAS.

BILLINGS WRIGHT

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 302 AM CDT SAT JUN 28 2014

ANOTHER UPPER WAVE WILL DIVE SOUTHEAST ACROSS THE CENTRAL PLAINS
TUESDAY INTO WEDNESDAY. THE FRONT THAT WILL SINK SOUTHWARD MONDAY
WILL SLOW ITS SOUTHWARD PROGRESSION TUESDAY...BUT STILL SINK
FURTHER SOUTH INTO OKLAHOMA. SOME STORMS MAY LINGER ON TUESDAY
ALONG THE FRONT. THERE ARE SOME DISCREPANCIES BETWEEN GUIDANCE
YESTERDAY TO TODAY WITH HOW FAR SOUTH THE FRONT WILL GET AND
WHERE THE PRECIPITATION WILL SET UP. THE LATEST GUIDANCE KEEPS
MUCH OF THE PRECIPITATION SOUTH OF THE KANSAS/OKLAHOMA BORDER
TUESDAY NIGHT AND WEDNESDAY. AS THE WAVE EXITS THE REGION
WEDNESDAY NIGHT...RIDGING WILL BUILD IN OVER THE WEST WITH LEE
TROUGHING RETURNING. WEAK DISTURBANCES COULD THEN CAUSE
PRECIPITATION OVER THE AREA THURSDAY AND FRIDAY. CONFIDENCE IN THE
FORECAST FOR THE WORK WEEK IS LOW REGARDING PRECIPITATION TIMING
AND LOCATION. THE SINKING FRONT WILL KEEP TEMPERATURES IN THE 80S
FOR MUCH OF THE WEEK BEFORE WARMING BACK IN THE 90S TOWARDS THE
END OF THE WEEK.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1204 PM CDT SAT JUN 28 2014

MAIN AVIATION CONCERNS: STRONG STORMS EAST OF KS TURNPIKE THIS
PM... THEN LOW CLOUDS EARLY SUNDAY MORNING AREA-WIDE.

UPPER LEVEL DISTURBANCE WILL CONTINUE TRACKING EASTWARD ACROSS
EASTERN KANSAS THIS AFTERNOON...WITH FAIRLY WIDESPREAD
THUNDERSTORMS ALONG/EAST OF THE KS TURNPIKE. WILL INCLUDE TEMPO
+TSRA AT CNU WITH BRIEF REDUCTIONS IN VSBY TO LESS THAN 1 MILE IN
TORRENTIAL RAIN...AND WIND GUSTS OF 35-40 KNOTS.

SOUTH-SOUTHEASTERLY WINDS OVERNIGHT INTO SUNDAY WILL KEEP A SUPPLY
OF VERY RICH GULF MOISTURE STREAMING NORTHWARD INTO THE AREA. THIS
WILL RESULT IN AN EARLY MORNING MOISTENING OF THE BOUNDARY LAYER
WITH LOW CLOUDS (MVFR MOST LIKELY) DEVELOPING ACROSS ALL TAF
SITES.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  70  92  76 /  70  20  10  10
HUTCHINSON      84  70  93  76 /  70  20  10  10
NEWTON          81  69  91  75 /  70  20  10  10
ELDORADO        81  70  90  75 /  70  30  10  10
WINFIELD-KWLD   83  71  92  76 /  80  30  10  10
RUSSELL         85  68  94  74 / 100  20  10  20
GREAT BEND      84  68  94  74 / 100  20  10  20
SALINA          84  70  95  76 /  60  20  10  20
MCPHERSON       82  69  93  75 /  60  20  10  20
COFFEYVILLE     84  73  90  76 /  70  60  20  10
CHANUTE         82  72  90  75 /  80  60  20  10
IOLA            81  71  90  75 /  80  60  20  10
PARSONS-KPPF    83  72  90  76 /  80  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 1:14 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
114 PM CDT SAT JUN 28 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
114 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN KANSAS THIS
AFTERNOON. A FEW OF THE STORMS MAY BE STRONG TO MARGINALLY
SEVERE. THE MAIN STORM THREATS WILL BE WIND GUSTS OF 40 TO 60 MPH AND
LOCALLY VERY HEAVY RAINFALL RATES WHICH COULD RESULT IN FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY
MORNING ACROSS CENTRAL KANSAS. IF THESE STORMS REACH CENTRAL
KANSAS THEY COULD BE SEVERE.

AGAIN MONDAY EVENING AND OVERNIGHT...STRONG TO SEVERE STORMS MAY
BE POSSIBLE AS A FRONT SLOWLY MOVES ACROSS THE AREA. THE MAIN AREA
OF THREAT WILL BE SOUTHERN KANSAS. THUNDERSTORMS WILL BE POSSIBLE
PERIODICALLY TUESDAY THROUGH FRIDAY...BUT CONFIDENCE IN TIMING AND
LOCATION IS LOW.

HEAT INDICES BETWEEN 100 AND 105 ARE POSSIBLE ACROSS THE AREA
SUNDAY AND MONDAY DUE TO THE COMBINATION OF HIGH RELATIVE
HUMIDITIES AND HIGH DAYTIME TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 28, 11:42 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 AM CDT SAT JUN 28 2014

KSZ092-093-281715-
COWLEY-SUMNER-
1142 AM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1215 PM CDT

* AT 1139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CHILOCCO...OR
  20 MILES SOUTHWEST OF WINFIELD...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...STROTHER FIELD AIRPORT AND MAPLE CITY.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9732 3713 9733 3725 9681 3700 9674
TIME...MOT...LOC 1642Z 251DEG 35KT 3704 9712

PEARCE
Special weather statement, Jun 28, 12:06 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1206 PM CDT SAT JUN 28 2014

KSZ093-281730-
COWLEY-
1206 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1230 PM CDT

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF ARKANSAS CITY...OR
  13 MILES SOUTHEAST OF WINFIELD...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEXTER AND MAPLE CITY.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3721 9709 3730 9653 3700 9653 3699 9714
TIME...MOT...LOC 1706Z 254DEG 35KT 3711 9685

PEARCE
Special weather statement, Jun 28, 12:23 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1223 PM CDT SAT JUN 28 2014

KSZ093-281800-
COWLEY-
1223 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 PM CDT

* AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ATLANTA...OR 10
  MILES NORTHEAST OF WINFIELD...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATLANTA AND CAMBRIDGE.

WINDS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3725 9696 3748 9697 3747 9653 3715 9653
      3715 9689
TIME...MOT...LOC 1723Z 235DEG 32KT 3738 9681

PEARCE
Local storm report, Jun 28, 1:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     ARKANSAS CITY           37.07N 97.04W
06/28/2014                   COWLEY             KS   EMERGENCY MNGR

            EMEREGENCY MANAGER REPORTS A 2.5 FOOT DIAMETER LIMB WAS
            DOWN AS WELL AS A 3 FOOT DIAMATER MAPLE TREE WITH ROTTED
            ROOTS LYING OVER IN A YARD IN CRESTWOOD ACRES NEAR
            MADISON AVE. TIME IS ESTIMATED FROM RADAR.

&&

VJP
Special weather statement, Jun 28, 1:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
146 PM CDT SAT JUN 28 2014

KSZ071-072-095-096-099-100-281930-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-WOODSON-
146 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  WESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
  WILSON COUNTY IN SOUTHEAST KANSAS...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 230 PM CDT

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
  FROM TORONTO TO FREDONIA TO CANEY...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...COFFEYVILLE...CHANUTE...TYRO...ALTOONA...NEODESHA...
  INDEPENDENCE...DEARING...BUFFALO...LIBERTY...CHERRYVALE...THAYER...
  NEOSHO FALLS...HUMBOLDT...BATESVILLE...BOLTON...INDEPENDENCE
  AIRPORT...BENEDICT...SYCAMORE AND ROSE.

WINDS TO 50 MPH AND TORRENTIAL RAINFALL RATES ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9596 3797 9596 3802 9548 3765 9538
      3701 9552
TIME...MOT...LOC 1845Z 248DEG 33KT 3779 9589 3751 9577
          3705 9587

CARUSO
Special weather statement, Jun 28, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SAT JUN 28 2014

KSZ071-072-095-096-099-100-282000-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-WOODSON-
208 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  EASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 300 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
  FROM YATES CENTER TO ALTOONA TO DEARING...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...CHANUTE...IOLA...PARSONS...LIBERTY...CHERRYVALE...
  NEOSHO FALLS...THAYER...HUMBOLDT...MOUND VALLEY...GALESBURG...
  EDNA...GAS...ALTAMONT...ERIE...LA HARPE...ST. PAUL...BARTLETT...
  MORAN AND OSWEGO.

WINDS TO 50 MPH AND VERY HEAVY RAINFALL RATES ARE EXPECTED WITH
THESE STORMS. FREQUENT LIGHTNING STRIKES ARE OCCURRING WITH THIS
LINE OF STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3701 9508 3702 9574 3756 9571 3804 9579
      3804 9508
TIME...MOT...LOC 1907Z 271DEG 29KT 3790 9567 3756 9560
          3704 9567

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:11 PM CDTSpecial Weather StatementICTButler24 min
Jun 28, 12:15 AM CDTSpecial Weather StatementICTRussell30 min
Jun 28, 12:54 AM CDTSpecial Weather StatementICTRussell36 min
Jun 28, 1:26 AM CDTSpecial Weather StatementICTLincoln, Russell34 min
Jun 28, 1:49 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Russell26 min
Jun 28, 2:14 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Russell31 min
Jun 28, 2:40 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Rice, Saline35 min
Jun 28, 3:21 AM CDTSpecial Weather StatementICTBarton, Russell24 min
Jun 28, 4:30 AM CDTSpecial Weather StatementICTSaline30 min
Jun 28, 11:07 AM CDTSpecial Weather StatementICTSumner23 min
Jun 28, 11:42 AM CDTSpecial Weather StatementICTCowley33 min
Jun 28, 12:06 PM CDTSpecial Weather StatementICTCowley24 min
Jun 28, 12:23 PM CDTSpecial Weather StatementICTCowley37 min
Jun 28, 1:46 PM CDTSpecial Weather StatementICTMontgomery, Wilson, Woodson44 min
Jun 28, 2:46 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho44 min
Jun 28, 6:19 PM CDTAreal Flood WarningICTCowley, Elk4 hr

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.